Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 2, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 27, 2022, 2:40 AM MST for El Paso County, Hudspeth County, Texas; Otero County, New Mexico. It took effect at Jan 27, 2022, 8:00 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2022, 2:40 AM MST (09:40 UTC)
- In effect from
- Jan 27, 2022, 8:00 PM MST
- Expired
- Jan 28, 2022, 7:00 AM MST
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2949 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS74 KEPZ 270940 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 240 AM MST Thu Jan 27 2022 NMZ417-TXZ418-420>422-271745- /O.NEW.KEPZ.WI.Y.0002.220128T0300Z-220128T1400Z/ Otero Mesa-Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 240 AM MST Thu Jan 27 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM MST FRIDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Hudspeth County, southern Otero County, and areas west and east of the El Paso County * WHEN...From 8 PM this evening to 7 AM MST Friday. * ADDITIONAL DETAILS...Strongest winds will be along west slope areas, canyons, ridgelines of the Franklin, Hueco, Guadeloupe Mountains and the Otero Mesa. Winds will gradually subside by early Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Texeira
1 follow-up statement
219 WWUS74 KEPZ 271757 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 1057 AM MST Thu Jan 27 2022 NMZ417-TXZ418-420>422-281400- /O.CON.KEPZ.WI.Y.0002.220128T0300Z-220128T1400Z/ Otero Mesa-Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 1057 AM MST Thu Jan 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM MST FRIDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Hudspeth County, southern Otero County, and portions of northwest and far east El Paso County along west slopes of area mountains. * WHEN...From 8 PM this evening to 7 AM MST Friday. * ADDITIONAL DETAILS...Strongest winds will be along west slope areas, canyons, ridgelines of the Franklin, Hueco, Guadeloupe Mountains and the Otero Mesa. Winds will gradually subside by Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Lundeen
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 26, 10:23 PM MST, 4 hours 17 minutes earlier.
Area forecast discussion, Jan 26, 10:23 PM MST, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1023 PM MST Wed Jan 26 2022 ...06Z AVIATION UPDATE... .AVIATION...06Z TAF CYCLE VFR conditions expected with SCT-BKN250 bcmg SKC-FEW250. Winds will be light and variable for much of the period, but between 3 and 6z, a strong cold front will pass east to west bringing with it gusty east to northeasterly winds with LLWS possible at some sites. && .PREV DISCUSSION...324 PM MST Wed Jan 26 2022... .SYNOPSIS... An upper low will drop down over the area Thursday night, bringing some light snow to the Sacramento Mountains and allowing a cold front through the area. This will chill Friday temperatures down well below normal. An upper ridge will move over the Borderland for the weekend, bringing plenty of sun and temperatures back above normal. The next upper low will move across New Mexico later Sunday, bringing another chance of light snow to the mountains. Temperatures will remain just above normal. One last weather system will move in next Tuesday and Wednesday, giving us another shot at mountain snow and lowland rain showers. && .DISCUSSION... .SHORT TERM...Tonight and Thursday... Current WV imagery shows the back edge of a short wave trough moving through the county warning area. As a result, subsident flow and any snow showers earlier have and will dissipate. Heading into the overnight, scattered high clouds will stream through the Borderland riding the westerly upper flow aloft. Despite some of the higher clouds, temperatures will likely drop below freezing most areas. On Thursday, temperatures rise into the upper 50s to around 60 as westerly sfc flow remains. Winds will be light, and skies begin to clear from west to east as drier air moves in aloft. The next system, with impacts during the beginning of the long term period, will approach, and encroach, shortly after 00Z Friday. Winds may begin to shift/turn to the NE across the Sacramento mtns, as an indication of the chances to come. && .LONG TERM...Thursday night through Wednesday... A fairly active weather pattern to populate the mid/long range forecast. First system will drop down Thursday night. Look at initial picture at beginning of this period shows weak short wave extending from central New Mexico across southern Arizona. Just behind this is another rapidly descending Alberta Clipper near the Four Corners Thursday afternoon. The first short wave comes through with no impact. The Four corners trough will close off into a low and drop southeast across the Sacramento Mountains, giving that area a chance of light snow (similar to this morning's feature). More significantly, this low passage allows a backdoor cold front to saunter west across the CWA Thursday evening. This looks to bring extensive low clouds, fog, flurries to the east slopes of the Sacramento Mountains (in addition to what the upper can kick off) and much cooler temperatures area wide Friday. High temps look to be around 10-13 degrees below normal. Back door frontal passage will also bring strong west slope winds to west Texas, possibly near or at advisory level Thursday night/Friday morning. Upper ridge quickly moves in later Friday and Saturday, with clearing skies and temperatures back above normal for the weekend. Next feature to look it is Pacific upper low quickly sprinting east across the area Sunday afternoon and evening. This will bring a slight chance of mountain snow and breezy afternoon winds to the area. Lack of moisture and speed of system should mean only light snow to the mountains. Final system, actually a combo system, moves in Tuesday and Wednesday. A Pacific upper low will sweep into southern Arizona Tuesday. This will bring a chance of showers to the western zones Tuesday afternoon and to the rest of the area Tuesday night. This system will be relatively warm, with snow levels around 7000 ft. PWs will approach .40 inches, so some moderate snowfall is possible Tuesday evening. Yet another Alberta low drops in right behind the Pacific system, reaching southwestern Arizona Tuesday night. Models still differing some, though latest GFS run much more similar to past several ECMWF runs (earlier GFS runs showed upper low as just a quick hitter-much as the current system). GFS brings upper low across southern New Mexico Wednesday, while ECMWF brings low across central New Mexico. This will quickly cool things down, dropping the snow levels though also diminishing moisture. Snow levels will drop to at least 5000 ft and could go as low as the desert floor Wednesday night. For now will keep snow just above the lowlands, but this will have to be watched. Snow totals could approach warning criteria for the mountains through Wednesday night. Precipitation should end by early Thursday morning. Still a system to watch closely. && .FIRE WEATHER... A storm system exits tonight with dry conditions in wake. A quiet day is expected on Thursday with seasonable temperatures and light west winds. The next weather feature arrives Thursday night in the form of a backdoor cold front. A strong push of cold air and windy conditions can be expected Thursday night into Friday morning, with gusty winds, decreasing through the daytime hours. Temperatures will be around 10 degrees below avg on Friday. Relatively quiet conditions then for the weekend, with warming temperatures and maybe a passing rain/snow shower for area mtns on Sunday. The next storm system to watch will be for the beginning of next week. Right now just looks like the potential for precipitation and cooler temperatures, but confidence is low at this time. Min relative humidities will be between 15 to 30 percent through much of the end of the week and into this weekend, flirting with critical values at times. Winds will be largely light, 5 to 15 mph, when humidity is low, however. Poor to Fair ventilation most days with up to occasionally Good west of the Rio Grande. && && && .PRELIMINARY POINT TEMPS/POPS... El Paso 32 60 32 49 / 0 0 0 0 Sierra Blanca 30 57 33 44 / 0 0 0 0 Las Cruces 29 59 27 48 / 0 0 0 0 Alamogordo 26 57 21 48 / 0 0 0 0 Cloudcroft 20 37 14 35 / 0 0 10 10 Truth or Consequences 27 55 29 48 / 0 0 0 0 Silver City 29 52 26 46 / 0 0 0 0 Deming 25 59 29 47 / 0 0 0 0 Lordsburg 25 58 26 48 / 0 0 0 0 West El Paso Metro 35 60 33 49 / 0 0 0 0 Dell City 25 59 25 47 / 0 0 0 0 Fort Hancock 30 63 35 50 / 0 0 0 0 Loma Linda 32 55 27 43 / 0 0 0 0 Fabens 30 62 34 50 / 0 0 0 0 Santa Teresa 29 59 30 47 / 0 0 0 0 White Sands HQ 35 58 27 48 / 0 0 0 0 Jornada Range 26 56 20 47 / 0 0 0 0 Hatch 25 58 26 48 / 0 0 0 0 Columbus 30 60 29 47 / 0 0 0 0 Orogrande 29 57 26 47 / 0 0 0 0 Mayhill 24 50 18 47 / 0 0 10 10 Mescalero 22 47 20 45 / 0 0 10 10 Timberon 23 47 20 42 / 0 0 10 0 Winston 15 55 16 48 / 0 0 0 0 Hillsboro 28 55 26 46 / 0 0 0 0 Spaceport 23 55 20 47 / 0 0 0 0 Lake Roberts 20 53 27 50 / 0 0 0 0 Hurley 22 55 24 45 / 0 0 0 0 Cliff 24 60 20 53 / 0 0 0 0 Mule Creek 16 55 16 50 / 0 0 0 0 Faywood 29 55 28 44 / 0 0 0 0 Animas 26 60 26 49 / 0 0 0 0 Hachita 25 59 27 47 / 0 0 0 0 Antelope Wells 31 62 28 47 / 0 0 0 0 Cloverdale 34 57 31 43 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 35/17/34
Hazardous weather outlook, Jan 26, 6:00 AM MST, 20 hours 40 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 600 AM MST Wed Jan 26 2022 NMZ401>417-TXZ418>424-271300- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 600 AM MST Wed Jan 26 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Snow showers over the Sacramento Mountains will clear out this morning, followed by dry conditions area wide the rest of the day. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A cold front will move in from the northeast on Thursday night and into Friday morning, bringing gusty overnight winds an colder temperatures on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Texas, 2022Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.